Evidence map›Paper›PMID 32700068›Full record

ArticleOncology and therapy2020

Acute Peripheral Motor Neuropathy Induced by Oxaliplatin-Correlated Hypokalaemia.

Riccardo Giampieri, Elena Maccaroni, Valeria Sotte, Maria G Baleani, Tania Meletani, Enrica Giglio, Federica Pecci, Alessandro Bittoni, Andrea Lanese, Luca Cantini and 3 more

Open access · goldAbstract read
In one paragraph

Article in Oncology and therapy, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.2field-weighted citation impact, top 40% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 4 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

13 authors at 1 institution in 1 country.

Riccardo GiampieriMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy. riccardo.giampieri81@gmail.com.ORCID http://orcid.org/0000-0001-7344-0590
Elena MaccaroniMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Valeria SotteMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Maria G BaleaniMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Tania MeletaniMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Enrica GiglioMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Federica PecciMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Alessandro BittoniMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Andrea LaneseMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Luca CantiniMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Giulia MentrastiMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Alessandra LucarelliMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Rossana BerardiMedical Oncology, University Hospital-Marche Polytechnic University, Ancona, Italy.
Marche Polytechnic University · IT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Neurotoxicity is one of the most common side effects of oxaliplatin-based therapy. Most patients who receive at least 3-4 months of treatment suffer from peripheral sensory neurotoxicity (PSN), characterised by the loss or impairment of tactile and proprioceptive sensory function. Motor impairment, such as muscle weakness or palsy, has been rarely described, and the physiopathology of PSN, as well as the motor symptoms due to oxaliplatin-based treatment, are not adequately understood. Here we report the case of a patient who experienced severe acute peripheral motor neuropathy as a side effect of oxaliplatin-based treatment. We also review other cases of PSN published in the literature and suggest a novel hypothesis on the physiopathology of this particular event. Take-away lessons: Not all of the neurological symptoms observed during oxaliplatin-based treatment can be traced back directly to the oxaliplatin itself, and other factors, such as electrolyte imbalances, may contribute to the symptoms. Patients with gastro-intestinal malignancies are the patients most affected by neurotoxicity due to the side effects of chemotherapy and the disease itself.

Indexed as

HypokalaemiaNeuropathyOxaliplatin

Identifiers

PMID32700068
PMCPMC7360012
OpenAlexW2992671375

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.